Alert archive / Texas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 63, NWS Austin/San Antonio, TX

April 25, 2008Burnet County, Llano County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Apr 25, 2008, 5:39 PM CDT for Burnet County, Llano County, Texas. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2008, 5:39 PM CDT (22:39 UTC)
Expired
Apr 25, 2008, 6:19 PM CDT
In force
40 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon

Counties Burnet County, TX, Llano County, TX

The radar

The Ft Hood radar (KGRK), 117 km from the middle of the area, began a volume at 22:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 5:32 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1802 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1802 J/kg
Mixed-layer CIN
-149 J/kg
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.7
Supercell composite
4.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 252239
SVREWX
TXC053-299-252330-
/O.NEW.KEWX.SV.W.0063.080425T2239Z-080425T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 PM CDT FRI APR 25 2008

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME WEST CENTRAL BURNET COUNTY...
  LLANO COUNTY...

* UNTIL 630 PM CDT.

* AT 535 PM CDT...NWS METEOROLOGISTS HAVE DETECTED A SEVERE
  THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS
  LOCATED 6 MILES NORTHWEST OF LLANO...AND MOVING EAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  8 MILES SOUTH OF BABY HEAD BY 545 PM CDT...
  LLANO BY 550 PM CDT...
  LONE GROVE BY 600 PM CDT...
  STOLZ BY 605 PM CDT...
  7 MILES SOUTH OF BLUFFTON BY 610 PM CDT...
  GAINESVILLE BY 615 PM CDT...

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3092 9843 3057 9851 3074 9887 3091 9880
TIME...MOT...LOC 2239Z 289DEG 21KT 3079 9874

$$
2 follow-up statements
000
WWUS54 KEWX 252248
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
544 PM CDT FRI APR 25 2008

TXC053-299-252330-
/O.CON.KEWX.SV.W.0063.000000T0000Z-080425T2330Z/
BURNET TX-LLANO TX-
544 PM CDT FRI APR 25 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR LLANO AND EXTREME WEST CENTRAL BURNET COUNTIES...

AT 540 PM CDT...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS 
IN EXCESS OF 50 MPH.  THIS STORM WAS LOCATED NEAR LLANO...MOVING 
EAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  LLANO BY 550 PM CDT...
  LONE GROVE BY 605 PM CDT...
  STOLZ BY 610 PM CDT...
  6 MILES SOUTH OF BLUFFTON BY 615 PM CDT...
  GAINESVILLE BY 620 PM CDT...

THIS THUNDERSTORM IS PART OF A DEVELOPING LINE THAT WILL ALSO 
THREATEN WESTERN AND SOUTHERN PARTS OF LLANO COUNTY BY 630 PM. 
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3092 9843 3057 9851 3074 9887 3091 9880
TIME...MOT...LOC 2244Z 286DEG 21KT 3079 9872

$$
000
WWUS54 KEWX 252319
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
618 PM CDT FRI APR 25 2008

TXC053-299-252328-
/O.CAN.KEWX.SV.W.0063.000000T0000Z-080425T2330Z/
BURNET TX-LLANO TX-
618 PM CDT FRI APR 25 2008

...THE SEVERE THUNDERSTORM WARNING FOR LLANO AND EXTREME WEST CENTRAL
BURNET COUNTIES IS CANCELLED...

HOWEVER...OTHER STRONG THUNDERSTORMS CONTINUE...AND MAY PROMPT NEW 
SEVERE THUNDERSTORM WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN 
EFFECT UNTIL 1100 PM CDT FRIDAY EVENING FOR SOUTH CENTRAL TEXAS.

LAT...LON 3092 9843 3057 9851 3074 9887 3091 9880
TIME...MOT...LOC 2318Z 286DEG 21KT 3074 9850

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 2:56 PM CDT, 2 hours 43 minutes earlier.

Area forecast discussion, Apr 25, 2:56 PM CDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
256 PM CDT FRI APR 25 2008

.DISCUSSION...
CONVECTION WILL LIKELY FIRE ALONG WEAKENING COLD FRONT OVER CENTRAL
TEXAS LATE THIS AFTERNOON..BACK BUILDING INTO THE NORTHERN PORTIONS
OF THE REGION THIS EVENING AS THE FRONT STALLS. STEEP LAPSE RATES
AND STRONG CAPES MAY SUPPORT LARGE HAIL AND DAMAGING WINDS BY
EARLY EVENING OVER NORTHERN PORTIONS OF THE CWA. POTENTIAL
DEVELOPMENT AND TRAINING OF INDIVIDUAL CELLS ACROSS THE HILL COUNTRY
EASTWARD INTO EASTERN PORTIONS OF SOUTH CENTRAL TEXAS MAY ENHANCE
THE HEAVY RAIN THREAT LATER THIS EVENING INTO THE EARLY MORNING
HOURS. FRONTOLYSIS WILL OCCUR EARLY TOMORROW AND BY MIDDAY..SOUTHEAST
FLOW WILL AGAIN PREVAIL THROUGHOUT THE CWA. SOME UPSLOPE SHOWERS
AND STORMS MAY OCCUR ALONG THE RIO GRANDE PLAINS TOMORROW AS
MODERATE SOUTHEAST FLOW DEVELOPS AMID WEAK DISTURBANCES ALOFT.
STRONG COLD FRONT MOVES IN LATE SATURDAY NIGHT WITH ANOTHER ROUND
OF THUNDERSTORMS MAINLY ALONG THE FRONT. BREEZY AND MUCH COOLER
SUNDAY WITH DECREASING CLOUDS AS THE STRONG RIDGE BUILDS SOUTH.
AS THE COLD RIDGE SETTLES OVER THE REGION SUNDAY NIGHT..SEVERAL
LOW TEMPERATURE RECORDS MAY BE BROKEN IN THE SAN ANTONIO..AUSTIN
METRO AREAS. AS WINDS ALOFT BECOME MORE ZONAL AND SOUTHERLY FLOW
RETURNS..A WARMING TREND WILL BEGIN TUESDAY AND LAST THROUGH
THE REMAINDER OF THE WORK WEEK WITH NO PRECIPITATION EXPECTED.
GULF MOISTURE WILL REMAIN CAPPED WITH GOOD SOUTHWESTERLY FLOW
ALOFT WEDNESDAY THROUGH FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              68  83  58  73  46 /  50  10  50  40   0
AUSTIN BERGSTROM INTL AIRPORT  67  82  57  69  43 /  50  10  50  40   0
DEL RIO INTL AIRPORT           71  85  59  75  49 /  30  20  30  10   0
SAN ANTONIO INTL AIRPORT       69  84  58  71  46 /  50  10  40  40   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.
&&

02/04
Hazardous weather outlook, Apr 25, 1:39 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
139 PM CDT FRI APR 25 2008

TXZ171>173-183>194-202>209-217>225-228-261100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
139 PM CDT FRI APR 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A WEAKENING COLD FRONT WILL MOVE INTO THE AREA LATE THIS AFTERNOON
AND TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED.
SOME OF THE STORMS MAY BECOME SEVERE LATE THIS AFTERNOON AND THIS
EVENING. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN THREATS.
LOCALLY HEAVY RAINS WITH ISOLATED RAINFALL AMOUNTS UP TO 3 INCHES
ARE ALSO POSSIBLE TONIGHT DUE TO SLOW AND REPEAT STORM MOVEMENT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A STRONG COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY. SCATTERED
THUNDERSTORMS CAN BE EXPECTED LATE SATURDAY NIGHT INTO SUNDAY.
SOME OF THE STORMS MAY BECOME SEVERE. LARGE HAIL AND DAMAGING
WINDS ARE THE MAIN THREATS. LOCALLY HEAVY RAINS ARE ALSO POSSIBLE.

NO HAZARDOUS WEATHER IS EXPECTED SUNDAY NIGHT THROUGH THURSDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT
AND LATE SATURDAY NIGHT INTO SUNDAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 6:15 PM CDTSevere Thunderstorm WarningEWXGillespie60 min
Apr 25, 6:55 PM CDTTornado WarningEWXWilliamson50 min

Nearby

Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.